MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27703
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that when the external drainage tube was placed in the ventricle puncture, a crack was found in the catheter at 13cm.The catheter was replaced and a new one was used for the patient for extraventricular drainage.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
Analysis found that 35 cm of the edm ventricular catheter was returned.Proteinaceous debris was observed within the interior and exterior of the catheter.Between the 13 and 14 mark on the catheter cuts were observed.The catheter did not meet the requirements of the leak test due to the cuts observed.It is not known how, or when this damage occurred.The ifu cautions in the ¿warnings and precautions¿ section that, ¿improper use of instruments in handling or implanting edm catheter products may result in the cutting, slitting, breakage or crushing of components.¿ no other unusual characteristics were noted.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that no external/environmental factors that may have led to the issue were identified.

Brand Name
EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8016795
Report Number2021898-2018-00522
Device Sequence Number1578404
Product Code GWM
UDI-Device Identifier00643169496880
UDI-Public00643169496880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number27703
Device Catalogue Number27703
Device Lot NumberE39614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR